The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 15, Number 2 (2005), 1193-1226.
Sample-path large deviations for tandem and priority queues with Gaussian inputs
This paper considers Gaussian flows multiplexed in a queueing network. A single node being a useful but often incomplete setting, we examine more advanced models. We focus on a (two-node) tandem queue, fed by a large number of Gaussian inputs. With service rates and buffer sizes at both nodes scaled appropriately, Schilder’s sample-path large-deviations theorem can be applied to calculate the asymptotics of the overflow probability of the second queue. More specifically, we derive a lower bound on the exponential decay rate of this overflow probability and present an explicit condition for the lower bound to match the exact decay rate. Examples show that this condition holds for a broad range of frequently used Gaussian inputs. The last part of the paper concentrates on a model for a single node, equipped with a priority scheduling policy. We show that the analysis of the tandem queue directly carries over to this priority queueing system.
Ann. Appl. Probab., Volume 15, Number 2 (2005), 1193-1226.
First available in Project Euclid: 3 May 2005
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Mandjes, Michel; van Uitert, Miranda. Sample-path large deviations for tandem and priority queues with Gaussian inputs. Ann. Appl. Probab. 15 (2005), no. 2, 1193--1226. doi:10.1214/105051605000000133. https://projecteuclid.org/euclid.aoap/1115137973